Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 71, NWS North Platte, NE

May 6, 2005Hooker County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 6, 2005, 6:02 PM MDT for Hooker County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2005, 6:02 PM MDT (00:02 UTC)
Expired
May 6, 2005, 6:35 PM MDT
In force
33 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Hooker County, NE

The radar

The North Platte radar (KLNX), 57 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2005-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1660 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2005-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1660 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1882 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 070003
SVRLBF
NEC091-070045-
/O.NEW.KLBF.SV.W.0071.050507T0002Z-050507T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
602 PM MDT FRI MAY 6 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN HOOKER COUNTY IN WEST CENTRAL NEBRASKA

* UNTIL 645 PM MDT

* AT 601 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED OVER EXTREME SOUTHWESTERN HOOKER COUNTY...OR
  ABOUT 19 MILES NORTHEAST OF ARTHUR...AND MOVING NORTH AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL WESTERN HOOKER COUNTY AT 620 PM MDT
  RURAL NORTHWESTERN HOOKER COUNTY AT 640 PM MDT

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4208 10143 4208 10107 4192 10111 4175 10115
      4175 10143

$$

MASEK
2 follow-up statements
000 
WWUS53 KLBF 070020
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
719 PM CDT FRI MAY 6 2005

NEC091-070045-
/O.CON.KLBF.SV.W.0071.000000T0000Z-050507T0045Z/
HOOKER NE-
619 PM MDT FRI MAY 6 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM MDT FOR
WESTERN HOOKER COUNTY...

AT 615 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED OVER WEST CENTRAL HOOKER COUNTY...OR ABOUT 20
MILES SOUTHWEST OF MULLEN...MOVING NORTH AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHWESTERN HOOKER COUNTY THROUGH 645 PM MDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY
EVENING FOR SOUTHWESTERN NEBRASKA.

LAT...LON 4208 10143 4208 10107 4192 10111 4175 10115
      4175 10143

$$

MASEK
000 
WWUS53 KLBF 070035
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
735 PM CDT FRI MAY 6 2005

NEC091-070044-
/O.CAN.KLBF.SV.W.0071.000000T0000Z-050507T0045Z/
HOOKER NE-
635 PM MDT FRI MAY 6 2005

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HOOKER COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKEN BELOW 
SEVERE LIMITS...THUS THE WARNING IS CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY
EVENING FOR SOUTHWESTERN NEBRASKA.

LAT...LON 4208 10143 4208 10107 4192 10111 4175 10115
      4175 10143

$$

MASEK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:17 PM MDT, 3 hours 45 minutes earlier.

Area forecast discussion, May 6, 2:17 PM MDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
317 PM CDT FRI MAY 6 2005

.DISCUSSION...
SEVERE WEATHER WILL AFFECT WRN/NCNTRL NEBRASKA THIS EVENING AS A
POTENT MID LEVEL SHORTWAVE EXITS COLORADO THIS AFTERNOON. CURRENT
DWPTS IN THE MID 50S TO NEAR 60. CONVECTION DEVELOPING AT 20Z NEAR
WM FRONT FROM SOUTH OF AKO TO NORTH OF GLD. LG HAIL PRIMARY THREAT
ALTHOUGH ISOLATED DAMAGING WIND GUSTS. AN ISOLATED TORNADO IS ALSO
POSSIBLE BASED IN FAVORABLE DEEP LAYER SHEAR IN AREA NEAR EXISTING
BOUNDARIES AND ALSO NORTH OF WARM FRONT TO OUR SOUTH.

REPEAT OF SOME SEVERE EAST OF AINSWORTH TO NORTH PLATTE SATURDAY
AFTERNOON NEAR SFC TROUGH. TEMPS REMAIN MILD INTO SUNDAY ALTHOUGH
COLD FRONT WILL WORK INTO WEST IN AFTERNOON.

FOR DAYS 4 THROUGH 7 (TUESDAY THROUGH FRIDAY)...UPPER RIDGE AXIS
MOVES EAST OF AREA AS SFC CYCLOGENESIS OCCURS IN ERN CO. THIS WILL
BACK WINDS TO SOUTHEAST. TEMPS SHOULD REBOUND TO 70-75 DEGREES. LOW
POPS BY AFTN. CHCS INCREASE TUESDAY NIGHT ESPECIALLY THE NORTH AS
MID LEVEL SHORTWAVE INTERACTS WITH SFC WARM FRONT. SFC WARM FRONT
POISED TO POSITION ITSELF ACROSS SOUTHERN NEBR AS DEEP H5 CLOSED LOW
MOVES INTO WYOMING/COLORADO. SHOWERS AND THUNDERSTORMS SHOULD
OVERSPREAD THE AREA WED AFTN/WED NIGHT AS FIRST LOBE OF H7 TROUGH
ROTATES ACROSS. COOLER AND SOME SHOWERS PERSIST THURSDAY/FRIDAY AS
UPPER LOW REMAINS IN THE NRN PLAINS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE

&&

KAR
Hazardous weather outlook, May 6, 2:58 PM MDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
358 PM CDT FRI MAY 6 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-070256-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
358 PM CDT FRI MAY 6 2005

...SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF SOUTHWEST
NEBRASKA THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE
OUTLOOK AREA TONIGHT.

A SURFACE FRONT IS EXPECTED TO BE THE FOCUS OF THUNDERSTORM
DEVELOPMENT THIS EVENING AS IT MOVES NORTHEAST ACROSS NEBRASKA. WITH
MOIST AND VERY UNSTABLE CONDITIONS IN PLACE ACROSS WESTERN NEBRASKA
THROUGH THE NIGHT...SEVERE STORMS WILL BE POSSIBLE. THE MAIN THREAT
WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER THERE IS AN SLIGHT
CHANCE OF AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN
SATURDAY...MAINLY EAST OF A MERRIMAN TO IMPERIAL LINE.

THUNDERSTORMS REMAIN IN THE FORECAST FOR SUNDAY...AND AGAIN FOR
TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THIS EVENING. SPOTTER
ACTIVATION MAY BE REQUIRED AGAIN FOR SATURDAY EVENING.

MASEK

In the hours before

Special weather statement, May 6, 2:34 PM MDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
334 PM CDT FRI MAY 6 2005

NEZ056>059-069>071-070300-
CHASE NE-DEUEL NE-FRONTIER NE-HAYES NE-KEITH NE-LINCOLN NE-
PERKINS NE-
INCLUDING THE CITIES OF...BIG SPRINGS...CHAPPELL...CURTIS...GRANT...
HAYES CENTER...IMPERIAL...NORTH PLATTE AND OGALLALA
334 PM CDT FRI MAY 6 2005

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM CDT (9 PM MDT) FOR
SOUTHWESTERN NEBRASKA...

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE
THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM CDT (9 PM MDT) FOR
DEUEL...KEITH...LINCOLN...PERKINS...CHASE...HAYES AND FRONTIER
COUNTIES.

PERSONS IN THE WATCH AREA SHOULD CONTINUE TO MONITOR NOAA WEATHER
RADIO AND OTHER LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES.

BUTTLER
Local storm report, May 6, 5:28 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
628 PM CDT FRI MAY 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     HAIL             LEWELLEN                41.33N 102.14W
05/06/2005  0.88 INCH        GARDEN             NE   LAW ENFORCEMENT

&&

JSWEET
Local storm report, May 6, 5:44 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
644 PM CDT FRI MAY 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     HAIL             OSHKOSH                 41.41N 102.34W
05/06/2005  0.88 INCH        GARDEN             NE   LAW ENFORCEMENT

&&

JSWEET

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 6:27 PM MDTSevere Thunderstorm WarningLBFGarden32 min
May 6, 6:30 PM MDTSevere Thunderstorm WarningLBFChase, Perkins22 min
May 6, 6:52 PM MDTSevere Thunderstorm WarningLBFSheridan53 min
May 6, 7:15 PM MDTSevere Thunderstorm WarningLBFSheridan60 min
May 6, 7:29 PM MDTSevere Thunderstorm WarningLBFArthur22 min
May 6, 9:55 PM MDTSevere Thunderstorm WarningLBFKeith, Lincoln51 min
May 6, 10:41 PM MDTSevere Thunderstorm WarningLBFLogan, McPherson64 min
May 7, 1:56 PM MDTSevere Thunderstorm WarningLBFCherry66 min
May 7, 2:10 PM MDTSevere Thunderstorm WarningLBFLincoln65 min
May 7, 2:24 PM MDTSevere Thunderstorm WarningLBFCherry36 min
May 7, 2:36 PM MDTSevere Thunderstorm WarningLBFChase37 min
May 7, 2:47 PM MDTSevere Thunderstorm WarningLBFThomas28 min
May 7, 2:48 PM MDTTornado WarningLBFLincoln28 min
May 7, 2:58 PM MDTSevere Thunderstorm WarningLBFCherry53 min
May 7, 3:08 PM MDTSevere Thunderstorm WarningLBFBlaine, Custer, Logan37 min
May 7, 3:18 PM MDTTornado WarningLBFCuster, Lincoln27 min
May 7, 3:20 PM MDTSevere Thunderstorm WarningLBFHayes25 min
May 7, 3:23 PM MDTSevere Thunderstorm WarningLBFBrown37 min
May 7, 3:33 PM MDTSevere Thunderstorm WarningLBFLincoln57 min
May 7, 3:42 PM MDTSevere Thunderstorm WarningLBFCherry, Keya Paha48 min
May 7, 3:47 PM MDTSevere Thunderstorm WarningLBFBlaine, Custer43 min
May 7, 4:01 PM MDTSevere Thunderstorm WarningLBFBrown, Keya Paha30 min
May 7, 4:13 PM MDTSevere Thunderstorm WarningLBFLoup, Rock49 min
May 7, 4:25 PM MDTSevere Thunderstorm WarningLBFLincoln35 min
May 7, 4:26 PM MDTSevere Thunderstorm WarningLBFKeya Paha41 min
May 7, 4:30 PM MDTSevere Thunderstorm WarningLBFBlaine, Custer30 min
May 7, 4:40 PM MDTSevere Thunderstorm WarningLBFGarfield, Holt29 min
May 7, 5:23 PM MDTSevere Thunderstorm WarningLBFCuster37 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.